MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; ELECTRODE,BLADE,2.75,SILICONE, INSULATED

Medline Industries, LP MEDLINE; ELECTRODE,BLADE,2.75,SILICONE, INSULATED
Catalog Number SIL1455
Medical Device Problem Codes Crack (1135); Melted (1385); Material Puncture/Hole (1504)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the side of electrode melted and exposed a hole in the insulation and noticed a small crack leading to the base of the tip.The location of the tip that failed: ¿right above the dark blue part of plastic¿.
 
Additional Manufacturer Narrative
The customer reported that the item was being used when a patient burn occurred, and the side of electrode melted and exposed a hole in the insulation and noticed a small crack leading to the base of the tip; according to the facility, "the patient experienced a burn on the outside of her breast" while using a cautery blade.Medline quality received samples for evaluation, and visual and functional inspection was conducted; visual inspection of the provided defective sample found that the side of the electrode did show signs of melting and a crack was observed at the base of the tip.The reported concern was confirmed, as the sample showed signs of being defective.The suspected root cause is undetermined at this time; the division will continue to monitor this issue for trending.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
ELECTRODE,BLADE,2.75,SILICONE, INSULATED
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
lauren glaeser
three lakes drive
northfield, IL 60093--275
MDR Report Key50883283
Report Number1417592-2026-49807
Device Sequence Number9939327
Product Code GEI
UDI-Device Identifier20193489015895
UDI-Public20193489015895
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K182812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberSIL1455
Device Lot Number2023012790
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/07/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown